Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Brownsville, TX

June 17, 2007Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 17, 2007, 7:15 AM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 7:15 AM CDT (12:15 UTC)
Expired
Jun 17, 2007, 8:00 AM CDT
In force
45 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 204 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1564 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 171215
SVRBRO
TXC505-171300-
/O.NEW.KBRO.SV.W.0041.070617T1215Z-070617T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF ZAPATA...

* UNTIL 800 AM CDT

* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES WEST OF ZAPATA...OR ABOUT 8 MILES SOUTH OF SAN YGNACIO...AND
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF ZAPATA BY 735 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910

$$
2 follow-up statements
000 
WWUS54 KBRO 171225
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
724 AM CDT SUN JUN 17 2007

TXC505-171300-
/O.CON.KBRO.SV.W.0041.000000T0000Z-070617T1300Z/
ZAPATA TX-
724 AM CDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CENTRAL ZAPATA COUNTY...

AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE  
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 8 MILES WEST OF ZAPATA...ALONG THE MEXICAN BORDER...MOVING 
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF ZAPATA BY 750 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910

$$
000 
WWUS54 KBRO 171300
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
758 AM CDT SUN JUN 17 2007

TXC505-171308-
/O.EXP.KBRO.SV.W.0041.000000T0000Z-070617T1300Z/
ZAPATA TX-
758 AM CDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY EXPIRES
AT 800 AM CDT...

THE SEVERE THUNDERSTORM THAT WAS STRADDLING THE MEXICAN BORDER NEAR 
ZAPATA COUNTY HAS MOVED FURTHER SOUTHWEST INTO MEXICO. THEREFORE... 
THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR CENTRAL 
ZAPATA COUNTY WILL BE ALLOWED TO EXPIRE AT 800 AM CDT.

THE VERY DANGEROUS STORM REMAINS VERY CLOSE TO THE U.S. BORDER AND 
MAY AFFECT STARR COUNTY WITHIN THE NEXT HOUR. SKYWARN SPOTTERS AND 
EMERGENCY MANAGERS ARE URGED TO MONITOR THE LATEST WARNINGS AND 
ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE.

LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:35 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 17, 6:35 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 AM CDT SUN JUN 17 2007

.UPDATE...MCS CONTINUES TO MOVE SLOWLY SE WITH CONTINUED DEVELOPMENT
TO THE SW. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS ACROSS
CWA.
&&

.PREV DISCUSSION...ISSUED AT 257 AM CDT SUN JUN 17 2007...CONVECTION
IS ONGOING JUST NORTH OF THE CWA AND SHOWS VERY SLIGHT SOUTHWARD
MOVEMENT.  WILL MAINTAIN CHANCE POPS THIS MORNING FOR THE NORTHERN
COUNTIES WITH VERY LOW POPS ELSEWHERE.  SHOWER ACTIVITY IS EXPECTED
TO BE SLIM THE NEXT FEW DAYS AS MOISTURE REMAINS RELATIVELY LOW.
HAVE INCLUDE SLIGHT CHANCE POPS FOR TONIGHT...HOWEVER...AS A WEAK
VORT MAX AFFECTS THE REGION.  LEFTOVER MOISTURE FROM A DISSIPATING
TROPICAL WAVE NOW OVER THE EASTERN GULF IS EXPECTED TO REACH DEEP
SOUTH TEXAS ON TUESDAY.  THIS IS EXPECTED TO SET THE STAGE FOR
SEABREEZE SHOWERS BEGINNING ON TUESDAY AND LASTING FOR SEVERAL
DAYS.  AS THE ATMOSPHERE BEGINS DRYING OUT TOWARD NEXT
WEEKEND...POPS WILL DIMINISH SLIGHTLY.  OTHERWISE...HOT AND HUMID
WEATHER IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD.
&&

.MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 16 TO 18 KNOTS
AND SEAS AT 3.6 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE SYSTEM
MOVING ACROSS CENTRAL TEXAS WILL CAUSE MODERATE WINDS AND SEAS THE
BEGINNING OF THE WEEK.  CONDITIONS OVER THE COASTAL WATERS OF DEEP
SOUTH TEXAS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT
FEW DAYS.  MOISTURE WILL INCREASE THROUGH THE END OF THE WEEK
CAUSING SCATTERED SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS AND PARTLY
CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS EARLY THIS
MORNING. THE WINDS WILL INCREASE TO MODERATE AND GUSTY DURING THE
AFTERNOON AND EARLY EVENING TODAY. VFR CONDITIONS WITH CLEAR
TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AIRPORTS
DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  80  93  82 /  10  10   0  10
BROWNSVILLE          94  79  95  80 /  10  10   0   0
HARLINGEN            95  77  96  79 /  10  10   0   0
MCALLEN              99  78  99  79 /  10  10   0   0
RIO GRANDE CITY     100  80 102  80 /  10  10   0   0
SOUTH PADRE ISLAND   89  81  88  82 /  10  10   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

55/52/CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 17, 6:50 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 AM CDT SUN JUN 17 2007

TXZ248>257-181100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
650 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER WESTERN SECTION
OF DEEP SOUTH TEXAS...SUCH AS ZAPATA...JIM HOGG AND STARR COUNTIES.
SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL
THAT COULD LEAD TO PONDING OF WATER ON ROADS. THERE IS A
MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND
AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES
THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE
SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER
ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:17 PM CDTSevere Thunderstorm WarningBROJim Hogg26 min
Jun 17, 4:57 AM CDTSevere Thunderstorm WarningBROZapata48 min
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningBROZapata46 min
Jun 17, 6:32 AM CDTSevere Thunderstorm WarningBROZapata43 min
Jun 17, 8:16 AM CDTSevere Thunderstorm WarningBROStarr, Zapata44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.